Post Colonoscopy Issues and Humira II

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

bowlies
Regular Member


Date Joined May 2007
Total Posts : 69
   Posted 1/24/2009 8:33 PM (GMT -7)   
I had written about a week ago about problems my son was having post colonoscopy. He had a colonoscopy and took his Humira injection the next day. Often he gets diarrhea the day before his injection is due and once he takes his injection he feels better and the diarrhea subsides. This time the diarrhea did not dissipate and he had significant right sided pain. Fellow Healingwell participants suggested that we have it checked out and the doc had him come into the ER for a CT scan worried that he might have an abscess. He did not have an abscess but he had quite significantly inflamed lymph nodes surrounding his TI which they believed were causing the pain. They decided to move his Humira to every 10 days. I am wondering if for some reason the Humira injection he took after his colonoscopy was bad. I saw him take the injection and I saw it enter his body but it seems as if it was an ineffective dose. Has anyone else had anything like this happen to them? Thanks in advance for your input.

caroline_r
Regular Member


Date Joined Apr 2004
Total Posts : 94
   Posted 1/25/2009 6:36 AM (GMT -7)   
I don't want you to panic or anything but has your doctor even considered this problem to be caused by Humira??

I'm going to copy paste this text about Humira from the drugs.com

Treatment with Humira may increase your risk of developing certain types of cancer such as lymphoma (cancer of the lymph nodes) or autoimmune disorders (such as a lupus-like syndrome). This risk may be greater in children and young adults. Talk with your doctor about your individual risk.

I think you need to discuss this with your doctor ASAP! I'm sorry but this makes me really mad!! Doctors should know this!! It's like one of the main things they're supposed to warn you about before taking Humira. I'm not saying that it's definitely because of Humira, but there is a HUGE chance that it is.

sad
21 yr. old with crohn colitis. First symptoms in June 2003, diagnosed in March 2004. Been in remission on mesalazine till June 2006 (actually till January) and then on steroids and Imuran. Currently taking Imuran and metronidazole (was taking ciprofloxacine for a month and then switched to metronidazole). No surgeries so far.


Macslady
Regular Member


Date Joined Oct 2004
Total Posts : 48
   Posted 1/27/2009 9:50 AM (GMT -7)   

 

I've had so many colonoscopies.  The last few have had reactions like your son.  For me, I think it was just a matter of having an empty bowel.  Having some residual effect from the laxative and refilling the bowel from eating, just very uncomfortable for me, sometimes downright painful until everything starts working again.  Takes several days to get back to my normal.

As for 'bad' Humira, does anyone know where it is made?  All I can find out is who makes it, but not where.  I have been on Humira for over a year now, with different reactions after doses.  Sometimes I get bad diarrhea which starts immediately after injection.  Other times, I get so constipated 'it' has to be manually removed.  In over 28 years of Crohns, it has been my first experiences with constipation.  I had no idea how horrible the other side of that coin is.

My thoughts on side effects:

Doctors don't know most side effects.  They are not focused on one person and the drugs that one person uses...the way we are.  Sometimes we need to gather information and present it to the doctor so that they see what we see.  If you even suspect that swollen lymph nodes may be caused by the Humira, you need to take the patient insert to the doctor and have him read it.

 

 


caroline_r
Regular Member


Date Joined Apr 2004
Total Posts : 94
   Posted 1/27/2009 11:16 AM (GMT -7)   
Macslady said...
I've had so many colonoscopies. The last few have had reactions like your son. For me, I think it was just a matter of having an empty bowel. Having some residual effect from the laxative and refilling the bowel from eating, just very uncomfortable for me, sometimes downright painful until everything starts working again. Takes several days to get back to my normal.

As for 'bad' Humira, does anyone know where it is made? All I can find out is who makes it, but not where. I have been on Humira for over a year now, with different reactions after doses. Sometimes I get bad diarrhea which starts immediately after injection. Other times, I get so constipated 'it' has to be manually removed. In over 28 years of Crohns, it has been my first experiences with constipation. I had no idea how horrible the other side of that coin is.

My thoughts on side effects:

Doctors don't know most side effects. They are not focused on one person and the drugs that one person uses...the way we are. Sometimes we need to gather information and present it to the doctor so that they see what we see. If you even suspect that swollen lymph nodes may be caused by the Humira, you need to take the patient insert to the doctor and have him read it.


I have no idea where it's being made...you think that each dose is different?
21 yr. old with crohn colitis. Diagnosed in March 2004. No surgeries so far.

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 2:59 AM (GMT -7)
There are a total of 2,735,216 posts in 301,284 threads.
View Active Threads


Who's Online
This forum has 151388 registered members. Please welcome our newest member, ebinease.
204 Guest(s), 1 Registered Member(s) are currently online.  Details
NiceCupOfTea


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer